Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

December 26, 2012City of Chesapeake, City of Norfolk, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this special weather statement at Dec 26, 2012, 7:21 PM EST for City of Chesapeake, City of Norfolk, City of Virginia Beach, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2012, 7:21 PM EST (00:21 UTC)
Expired
Dec 26, 2012, 8:00 PM EST
In force
39 min
Issued by
NWS Wakefield, VA

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS81 KAKQ 270021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EST WED DEC 26 2012

NCZ015>017-VAZ095-097-098-270100-
CAMDEN-CHESAPEAKE-NORFOLK/PORTSMOUTH-PASQUOTANK-VIRGINIA
BEACH-WESTERN CURRITUCK-
721 PM EST WED DEC 26 2012

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEASTERN VIRGINIA AND 
NORTHEAST NORTH CAROLINA...

AT 720 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG 
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF 
WILLOUGHBY SPIT TO 9 MILES WEST OF LYNCHS CORNER...OR ALONG A LINE 
EXTENDING FROM HAMPTON TO SUNBURY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TAR CORNER...
MOYOCK...HICKORY...MOUNT PLEASANT...SIGMA...VIRGINIA BEACH.

HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3642 7645 3697 7629 3698 7627 3694 7622
      3692 7608 3694 7604 3694 7600 3692 7597
      3690 7598 3679 7595 3639 7615

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Dec 26, 6:56 PM EST, 25 minutes earlier.

Area forecast discussion, Dec 26, 6:56 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EST WED DEC 26 2012

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL TRACK FROM THE TENNESSEE
VALLEY ACROSS THE MID ATLANTIC TONIGHT...WITH THE ASSOCIATED COLD
FRONT PUSHING OFF THE COAST BY EARLY THURSDAY MORNING. HIGH
PRESSURE RETURNS THURSDAY AFTERNOON THROUGH FRIDAY. ANOTHER LOW
PRESSURE SYSTEM WILL AFFECT THE REGION ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A SECONDARY SFC LOW DEVELOPED OVER NRN SC A FEW HOURS AGO AND IS
MOVING INTO CTRL NC LATE THIS AFTN. THE ASSOCIATED WARM FRONT WITH
THIS FEATURE IS NOW EXTENDING FROM THIS LOCATION UP ALONG THE NC/VA
BORDER AND THE BEST CHANCES FOR THUNDERSTORMS/LIGHTNING CURRENTLY
RESIDE ALONG THIS BOUNDARY. SO FAR THE ONLY STORMS OF
NOTEWORTHY-MENTION ARE LOCATED ALONG THE SRN PORTIONS OF A SFC
COLD FRONT...WHICH EXTENDS FROM ROUGHLY AHOSKIE-RICHMOND-FRDRCKSBRG.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING 30-40 MPH WIND
GUSTS AT BEST. A FEW STORMS MAY STRENGTHEN OVER THE NEXT FEW HOURS...
THEREFORE WILL HOLD ONTO ENHANCED TSTORM WORDING INTO THIS EVENING
AND MONITOR CONVECTION CLOSELY. WITH PWATS OF 1.0-1.5 INCHES
PRESENT OVER THE FA...RAINFALL RATES HAVE BEEN MODERATE TO HEAVY.
EXPECT PRECIP STORM TOTALS TO RANGE FROM 0.75 TO 1.75 INCHES
(WHERE LOCALLY HIGHER AMTS ARE POSSIBLE OVER NE NC AND SE VA).
RAPID PONDING OF WATER ON ROADWAYS IS POSSIBLE UNDER HEAVIER
SHOWERS AND MAY IMPACT TRAVEL CLOSER TO THE COAST DURING THE
EVENING RUSH HOUR.

MEANWHILE...WEAKER/BROKEN CONVECTIVE LINE SEGMENTS HAVE FORMED
ALONG THE NRN PORTIONS OF THE SFC COLD FRONT (ROUGHLY RICHMOND TO
FRDRCKSBRG) AND ARE SHOWING SIGNS OF WEAKENING. A DRY SLOT IS ALSO
BRINGING PRECIP TO A MORE ABRUPT END OVER THE ERN PIEDMONT REGION.
HOWEVER AS THE UPPER LEVEL LOW MOVES ACROSS THE MID ATLANTIC
STATES TONIGHT...THERE REMAINS A CHANCE FOR LIGHT SHOWERS THIS
EVENING WHICH WILL THEN TAPER OFF AFTER MIDNIGHT. PERSISTENTLY
COOL TEMPERATURES AND DEWPOINTS OVER EXTREME NW COUNTIES TODAY MAY
ALLOW GRAUPEL OR EVEN SLEET TO MIX IN WITH RAIN THIS EVENING
BEFORE PRECIP COMES TO AN END OVERNIGHT.

LOW TEMPERATURES WILL BE TRICKY TONIGHT AS THE WARM FRONT LIFTS
NWD THRU THE REGION AND ALSO AS THE SECONDARY LOW PHASES WITH THE
PARENT LOW OVER NRN VA...EVENTUALLY TRACKING INTO NJ/NY/CT BY THU
MORNING. EXPECT TEMPS TO BE IN THE M/U30S WEST OF I-95 AND IN THE
L/M40S EAST OF I-95.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
WITH THE LOW PRESSURE SYSTEM NE OF THE AREA THU MORNING...WILL
STICK WITH THE TREND OF LINGERING PRECIP CHANCES ACROSS NRN VA/SE
MD AND DE BEFORE NOON. HIGH PRESSURE THEN BUILDS OVER THE REGION
THU AFTN. DRIER AIR ALOFT AND A TIGHT PRESSURE GRADIENT WILL
WORK IN TANDEM TO CREATE BREEZY W/NW WINDS DURING THE DAY.
ANTICIPATE GUSTS OF 25-30 MPH MOST AREAS...UP TO 35 MPH ALONG THE
IMMEDIATE COAST...AND UP TO 40 MPH OVER THE MD/VA LOWER EASTERN
SHORE. ALTHOUGH SKIES WILL BE PARTLY TO MOSTLY SUNNY AND
TEMPERATURES WILL BE NEAR NORMAL (M/U40S NW TO L50S S/SW)...THE
AIR WILL FEEL CHILLY. BREEZY WINDS SHOULD SLOWLY SUBSIDE THROUGH
THU EVENING. OTHERWISE...HIGH PRESSURE SLIDES OFF THE COAST ON FRI
AND THE REGION WILL RESIDE UNDER MOSTLY CLEAR SKIES ONCE AGAIN.
LOW TEMPS SHOULD BE COLDER FRI MORNING WITH READINGS IN THE MID
20S TO MID 30S AND HIGHS NEAR NORMAL IN THE UPPER 40S TO AROUND 50.

THE NEXT LOW PRESSURE SYSTEM TO AFFECT THE MID ATLANTIC STATES
WILL BEGIN TO DEVELOP IN THE GULF COAST STATES FRI NIGHT AND TRACK
NE TWD THE REGION OVERNIGHT INTO EARLY SAT MORNING. THE STORM
TRACK IS A BIT FURTHER EAST THAN THE CURRENT LOW IMPACTING THE
AREA...BUT ESSENTIALLY OVERRUNNING PRECIP IS EXPECTED TO SPREAD
ACROSS THE REGION FROM SW TO NE THROUGH SAT. THE BIGGEST
DIFFERENCE ATTM IS THE LACK OF A COLD AIR WEDGE...HOWEVER TEMPS
SHOULD HAVE NO PROBLEM FALLING NEAR FREEZING BEFORE CLOUDS MOVE IN
AND PREVENT THE ATMOSPHERE FROM COOLING FURTHER. WITH THIS IN
MIND...PRECIP MAY START AS ALL SNOW IN FAR NW ZONES WITH A
RAIN/SNOW TRANSITION ZONE TO ALL RAIN OVER SE AREAS. PRECIP IS
EXPECTED TO BECOME ALL RAIN BY LATE MORNING/EARLY AFTN AS TEMPS
WARM INTO THE 40S FOR HIGHS (L50S FAR SE VA/COASTAL NE NC).

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEM WILL LIFT NE OFF THE NE COAST SATURDAY NIGHT
WITH A TRAILING H5 TROUGH PASSING OVER THE REGION INTO THE FIRST
HALF OF SUNDAY. SFC HIGH PRESSURE RETURNS FROM THE SW SUNDAY
AFTERNOON INTO MONDAY. LARGE DIFFERENCES EXIST IN THE ECMWF AND
GFS FOR THE EARLY TO MID PART OF NEXT WEEK. THE GFS TRIES TO BRING
A SOUTHERN STREAM SYSTEM QUICKLY INTO/THRU THE REGION
TUESDAY/WEDNESDAY. MEANWHILE...THE ECMWF IS COLDER AND TRIES TO
BRING A MAINLY DRY NORTHERN BRANCH SYSTEM THROUGH THE AREA TUESDAY
WITH BRISK CONDITIONS. BASED ON COLLABORATION WITH NEIGHBORING
OFFICES...WILL LEAD TOWARD THE ECMWF AND ITS DRIER SOLUTION. HIGHS
GENERALLY IN THE 40S THOUGH THE PERIOD. LOWS TEMPS IN THE MID 20S
TO MID 30S.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 23Z...DURING THE NEXT COUPLE OF HOURS...CONVECTION WILL MOVE
ACROSS THE HAMPTON ROADS AREA WITH TSTMS PSBL AT ORF AND PHF.

A VARIETY OF WEATHER COVERED THE TAF SITES. LOW PRESSURE OVER
SOUTHEAST VIRGINIA WAS PRODUCING SOUTHERLY WINDS OVER SE PORTIONS...
NE WINDS AT SBY AND N/NW WINDS AT RIC. WINDS WILL BECOME GUSTY
FROM THE W/SW OVERNIGHT.

CEILINGS AND VSBYS HAD TEMPORARILY IMPROVED OVER SE PORTIONS AS THE
AREA BECAME WARM SECTORED. AS WINDS TURN BACK TO A WESTERLY
DIRECTION...MVFR/IFR CEILINGS SHOULD MOVE BACK IN. EXPECT IFR
OVERNIGHT TO CONTINUE AT RIC AND OCCASIONALLY IFR AT SBY AND PHF.
FOLLOWED CLOSE TO THE NAM BUFR SOUNDINGS. CONDITIONS IMPROVE TO
VFR THURSDAY MORNING WITH GUSTY W/NW WINDS.

OUTLOOK...VFR TO PREVAIL THURSDAY NIGHT AND FRIDAY. MVFR/IFR CONDS
WITH A PERIODS OF PCPN IS EXPECTED LATE FRIDAY NIGHT AND SATURDAY.
DRY WEATHER RETURNS FOR SUNDAY.

&&

.MARINE...
COMPLEX WX SITUATION TO CONTINUE OVER THE MARINE AREA THROUGH THE
EVENING HOURS. SFC LOW PRESSURE CURRENTLY OVER EASTERN VA WILL
QUICKLY LIFT NE THROUGH THIS EVENING. THE COLD FRONT ASSOCIATED
WITH THE SFC LOW WILL BE MAKING ITS WAY EASTWARD DURING THIS
TIME...AS A WARM FRONT LIFTS NORTHWARD ALONG THE COAST. AHEAD OF
THE SFC LOW...STRONG E  WINDS WILL CONTINUE OVER THE MARINE AREA
BEFORE TURNING MORE S-SE LATE THIS EVENING. THE SFC LOW LIFTS OFF
TO THE NORTH LATE THIS EVENING AND WILL DRAG THE COLD FRONT
THROUGH THE MARINE AREA. AS IT DOES SO...WINDS WILL SHIFT TO THE
SW ALL AREAS BY AROUND MIDNIGHT AND STAY SW OVERNIGHT. GALE
WARNINGS FOR THE CHES BAY AND SOUTHERN COASTAL WATERS FOR
PROLONGED GUSTY WINDS HAVE BEEN CANCELLED. ANY STRONG WINDS THIS
EVENING DUE TO CONVECTION WILL BE HANDLED WITH SPECIAL MARINE
WARNINGS OR STATEMENTS. REMAINING HEADLINES CONTINUE UNCHANGED
FROM EARLIER TODAY WITH GALES STILL UP FOR THE NORTHERN COASTAL
WATERS (NORTH OF CAPE CHARLES LIGHT) OVERNIGHT...AND STRONG SCA
CONDITIONS ELSEWHERE. SW WINDS 20-25 KT WITH GUSTS TO 30 KT
EXPECTED OVERNIGHT...EXCEPT 25-30 KT WITH GUSTS TO AROUND 40 KT
NORTHERN COASTAL WATERS. WAVES ON THE BAY WILL RUN 4-5 FT...WITH
SEAS 5-8 FT ON THE OCEAN (AND UP TO 9-11 FT OVER THE OUTER
NORTHERN WATERS).

WINDS BECOME W-NW ON THURSDAY AS THE STORM SYSTEM LIFTS OFF TO THE
NE AND SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE SW LATE IN
THE DAY. TIGHT GRADIENT REMAINS IN PLACE FOR A CONTINUATION OF
GALES NORTH OF CAPE CHARLES LIGHT...AND STRONG SCA'S FOR THE
REMAINING WATERS. SIMILAR WIND SPEEDS THURSDAY COMPARED TO
TONIGHT. WAVES REMAINING 4-5 FT ON THE BAY AND 5-8 FT ON THE
OCEAN. CONDITIONS SLOWLY IMPROVE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING. HAVE EXTENDED HEADLINES INTO THURSDAY NIGHT. HIGH
PRESSURE RETURNING ON FRIDAY WILL ALLOW WINDS TO SUBSIDE. ANOTHER
ROUND OF HEADLINES MAY BE NECESSARY LATE SAT INTO SUNDAY AS THE
NEXT SYSTEM IMPACTS THE REGION.

&&

.TIDES/COASTAL FLOODING...
ELEVATED TIDE LEVELS WILL OCCUR ACROSS THE BAY SIDE OF THE LOWER
MARYLAND EASTERN SHORE OVERNIGHT BUT WILL REMAIN BELOW MINOR
FLOODING THRESHOLDS. THEREFORE...HAVE CANCELLED PREVIOUS COASTAL
FLOOD STATEMENT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ633-635>638-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ANZ630>632-634.
     GALE WARNING UNTIL 6 PM EST THURSDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...LSA
MARINE...JDM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 26, 6:12 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EST WED DEC 26 2012

NCZ012>017-030>032-102-VAZ091>098-272315-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
612 PM EST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM THIS EVENING AS A
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. GUSTY WINDS UP
TO 40 MPH ARE POSSIBLE. HEAVY RAINFALL MAY CAUSE RAPID PONDING OF
WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WINDS TO AROUND 35 MPH ARE EXPECTED ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-272315-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
612 PM EST WED DEC 26 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-635>638-656-658-272315-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
612 PM EST WED DEC 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-272315-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
612 PM EST WED DEC 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>090-272315-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-
612 PM EST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WINDS TO AROUND 35 MPH ARE EXPECTED ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-272315-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
612 PM EST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY RAIN MAY BE ACCOMPANIED BY AN ISOLATED
THUNDERSTORM THROUGH 9 PM THIS EVENING AS A STRONG LOW PRESSURE
SYSTEM MOVES ACROSS THE REGION. HEAVY RAINFALL MAY CAUSE PONDING
OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 26, 4:17 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EST WED DEC 26 2012

VAZ099-100-262200-
ACCOMACK VA-NORTHAMPTON VA-
417 PM EST WED DEC 26 2012

...STRONG THUNDERSTORMS MOVING TOWARDS LOWER EASTERN SHORE...

AT 417 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES WEST OF NASSAWADOX TO 25 MILES
SOUTHWEST OF CAPE CHARLES...OR FROM 8 MILES EAST OF DELTAVILLE TO
OCEAN VIEW...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  CAPE CHARLES AROUND 430 PM EST...
  CHERITON AROUND 435 PM EST...
  NASSAWADOX AROUND 440 PM EST...
  WILLIS WHARF AROUND 445 PM EST...
  ONLEY AROUND 450 PM EST...
  PARKSLEY AROUND 455 PM EST...

WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS. PONDING OF WATER
ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3788 7541 3780 7551 3744 7565 3724 7578
      3707 7596 3708 7597 3731 7603 3776 7581
      3780 7583 3779 7598 3781 7575 3786 7570
      3785 7573 3789 7570 3791 7577 3794 7573
      3793 7534 3787 7534

05
Special weather statement, Dec 26, 5:40 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 PM EST WED DEC 26 2012

NCZ012-013-VAZ087-092-262345-
GREENSVILLE-HERTFORD-NORTHAMPTON-SOUTHAMPTON-
540 PM EST WED DEC 26 2012

...MODERATE TO HEAVY SHOWERS WILL MOVE ACROSS
NORTHAMPTON...HERTFORD...GREENSVILLE AND SOUTHAMPTON COUNTIES
THROUGH 645 PM EST...

AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING SHOWERS ALONG A LINE EXTENDING FROM GARYSBURG TO
10 MILES SOUTHWEST OF BRYANTOWN...OR ALONG A LINE EXTENDING FROM
GARYSBURG TO 8 MILES SOUTHEAST OF HALIFAX...MOVING NORTHEAST AT 60
MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3620 7737 3621 7739 3624 7738 3627 7742
      3629 7742 3632 7745 3630 7750 3630 7756
      3632 7758 3635 7759 3638 7755 3640 7755
      3645 7763 3670 7747 3656 7692

05
Special weather statement, Dec 26, 5:41 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EST WED DEC 26 2012

NCZ012-013-VAZ087-092-262345-
GREENSVILLE-HERTFORD-NORTHAMPTON-SOUTHAMPTON-
541 PM EST WED DEC 26 2012

...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
NORTHAMPTON...HERTFORD...GREENSVILLE AND SOUTHAMPTON COUNTIES
THROUGH 645 PM EST...

AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE
EXTENDING FROM GARYSBURG TO 10 MILES SOUTHWEST OF BRYANTOWN...OR
ALONG A LINE EXTENDING FROM GARYSBURG TO 8 MILES SOUTHEAST OF
HALIFAX...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3620 7737 3621 7739 3624 7738 3627 7742
      3629 7742 3632 7745 3630 7750 3630 7756
      3632 7758 3635 7759 3638 7755 3640 7755
      3645 7763 3670 7747 3656 7692

05
Special weather statement, Dec 26, 6:16 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EST WED DEC 26 2012

VAZ093-096-270015-
ISLE OF WIGHT-SUFFOLK-
616 PM EST WED DEC 26 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ISLE OF WIGHT COUNTY AND
CITY OF SUFFOLK THROUGH 7 PM EST...

AT 616 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM WINDSOR TO LUMMIS...OR ALONG A LINE EXTENDING
FROM WINDSOR TO HOLLAND...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3665 7691 3671 7691 3705 7662 3705 7661
      3696 7647 3693 7648 3691 7646 3691 7643
      3687 7641 3684 7644 3655 7685

05
Special weather statement, Dec 26, 6:51 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EST WED DEC 26 2012

VAZ091-094-095-270045-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-YORK-
651 PM EST WED DEC 26 2012

...HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL MOVE ACROSS
CITIES OF POQUOSON...NEWPORT NEWS...HAMPTON AND NORFOLK THROUGH 730
PM EST...

AT 650 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND
EMBEDDED STRONG THUNDERSTORMS...ORIENTED ALONG A LINE EXTENDING FROM
HILTON VILLAGE TO 8 MILES SOUTH OF RALEIGH TERRACE...OR ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF CHRISTOPHER NEWPORT UNIVERSITY TO
CHURCHLAND...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NORTHAMPTON...LANGLEY
VIEW...AND...LANGLEY AFB...MESSICK...AND...HALLWOOD...PLUM TREE
ISLAND REFUGE...AND...GRAND VIEW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3698 7629 3695 7634 3698 7631 3700 7633
      3699 7638 3696 7641 3696 7643 3704 7649
      3715 7631 3712 7627 3709 7626

05
Special weather statement, Dec 26, 7:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EST WED DEC 26 2012

NCZ015>017-VAZ095-097-098-270100-
CAMDEN-CHESAPEAKE-NORFOLK/PORTSMOUTH-PASQUOTANK-VIRGINIA
BEACH-WESTERN CURRITUCK-
721 PM EST WED DEC 26 2012

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEASTERN VIRGINIA AND
NORTHEAST NORTH CAROLINA...

AT 720 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WILLOUGHBY SPIT TO 9 MILES WEST OF LYNCHS CORNER...OR ALONG A LINE
EXTENDING FROM HAMPTON TO SUNBURY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TAR CORNER...
MOYOCK...HICKORY...MOUNT PLEASANT...SIGMA...VIRGINIA BEACH.

HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3642 7645 3697 7629 3698 7627 3694 7622
      3692 7608 3694 7604 3694 7600 3692 7597
      3690 7598 3679 7595 3639 7615

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:40 PM ESTSpecial Weather StatementAKQNorthampton50 min
Dec 27, 1:47 AM ESTSpecial Marine WarningAKQ88 min
Dec 27, 3:12 AM ESTSpecial Marine WarningAKQ63 min
Dec 27, 3:30 AM ESTCoastal Flood AdvisoryAKQDorchester2 hr
Dec 27, 11:00 AM ESTCoastal Flood AdvisoryAKQDorchester, Somerset, Wicomico5 hr

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.